Delayed chemotherapy-induced nausea is augmented by high levels of endogenous noradrenaline.
1994 (English)In: British Journal of Cancer, ISSN 0007-0920, E-ISSN 1532-1827, Vol. 70, no 4, 642-645 p.Article in journal (Refereed) Published
The relation between pretreatment night-time urinary catecholamine excretion and chemotherapy-induced nausea and vomiting was studied. The first cohort included 17 women and three men with various cancer forms receiving low or moderately emetogenic chemotherapy. The second cohort included 42 women receiving cisplatinum (50 mg m-2) for ovarian cancer and ondansetron as an antiemetic (8 mg i.v. x 3 at chemotherapy and 8 mg p.o. x 3 for 5 days). Relatively higher noradrenaline, but not adrenaline, excretion was associated with an increased intensity of delayed nausea following treatment. Vomiting was not consistently related to the excretion of either catecholamine. The results indicate that noradrenaline modulates delayed nausea resulting from chemotherapy.
Place, publisher, year, edition, pages
1994. Vol. 70, no 4, 642-645 p.
Medical and Health Sciences
IdentifiersURN: urn:nbn:se:liu:diva-76307PubMedID: 7917910OAI: oai:DiVA.org:liu-76307DiVA: diva2:513609